MAUDE Adverse Event Report: COOK INC KOPANS MODIFIED BREAST LESION LOCALIZATION NEEDLE; MIJ NEEDLE, TUMOR LOCALIZATION

COOK INC KOPANS MODIFIED BREAST LESION LOCALIZATION NEEDLE; MIJ NEEDLE, TUMOR LOCALIZATION
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
Per (b)(4), reported through the fda voluntary event reporting process, the manufacturer was informed that during a wire localized partial mastectomy on a (b)(6) female patient, the tip of a breast lesion localization wire broke inside the patient's breast.The provider was unable to locate and retrieve the tip when performing surgery.This was disclosed to the patient.
 
Additional Manufacturer Narrative
Device product code: mij needle, tumor localization.Investigation results- a review of complaint history, manufacturing instructions, quality control measures, specifications and a review of trends was conducted to assist in the investigation.The device will not be returned to aid in the investigation of the alleged product failure.Since the device was not returned, examination could not be performed.Complaint will be confirmed based on customers testimony.This is the only complaint for this failure from 01jan2013 to 19oct2016 for this device.A definitive root cause could not be determined.The device history record was reviewed and no non-conformances were noted.There is no evidence to suggest that device was not manufactured according to specification.We will continue to monitor for similar complaints and have notified the appropriate personnel of this event.Per risk assessment no further actions are necessary at this time.

Brand Name
KOPANS MODIFIED BREAST LESION LOCALIZATION NEEDLE
Common Device Name
MIJ NEEDLE, TUMOR LOCALIZATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5842796
Report Number1820334-2016-00700
Device Sequence Number16209932
Product Code MIJ
UDI-Device Identifier00827002035072
UDI-Public(01)00827002035072(17)210311(10)6807081
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberDKBL-21-7.0-A
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/03/2016
Supplement Report FDA Received Date01/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age27 YR
Patient Weight59